Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 25, 2001, 11:27 PM MDT for Lea County, New Mexico. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 25, 2001, 11:27 PM MDT (05:27 UTC)
- Expired
- May 26, 2001, 12:00 AM MDT
- In force
- 33 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 134 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 743 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
806 WUUS54 KMAF 260529 SVRMAF NMC025-260600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1127 PM MDT FRI MAY 25 2001 THE MIDLAND/ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LEA COUNTY IN SOUTHEAST NEW MEXICO * UNTIL MIDNIGHT MDT * AT 1123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 9 MILES WEST OF HUMBLE CITY...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE... OIL CENTER...MONUMENT...NADINE...AND EUNICE. HOBBS AND HUMBLE CITY COULD ALSO BE AFFECTED. HAIL TO THE SIZE OF DIMES OR LARGER AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. LAT...LON 3289 10340 3274 10354 3221 10306 3279 10307 DJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:15 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 25, 9:15 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1015 PM CDT FRI MAY 25 2001 UPDATED ZONES TO INCREASE POPS SOUTHEAST NEW MEXICO PLAINS .MAF... TX...SEVERE THUNDERSTORM WATCH THRU 08Z TXZ045>048-50>53-60>63-67>70 NM...NONE. 12
Nearby
Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.